Electronic Communications in Probability

Recurrence of multiply-ended planar triangulations

Ori Gurel-Gurevich, Asaf Nachmias, and Juan Souto

Full-text: Open access

Abstract

In this note we show that a bounded degree planar triangulation is recurrent if and only if the set of accumulation points of some/any circle packing of it is polar (that is, planar Brownian motion avoids it with probability $1$). This generalizes a theorem of He and Schramm [6] who proved it when the set of accumulation points is either empty or a Jordan curve, in which case the graph has one end. We also show that this statement holds for any straight-line embedding with angles uniformly bounded away from $0$.

Article information

Source
Electron. Commun. Probab., Volume 22 (2017), paper no. 5, 6 pp.

Dates
Received: 12 July 2015
Accepted: 17 May 2016
First available in Project Euclid: 6 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1483671681

Digital Object Identifier
doi:10.1214/16-ECP4418

Mathematical Reviews number (MathSciNet)
MR3607800

Zentralblatt MATH identifier
1360.52013

Subjects
Primary: 05C81: Random walks on graphs 52C26: Circle packings and discrete conformal geometry

Keywords
random walk circle packing

Rights
Creative Commons Attribution 4.0 International License.

Citation

Gurel-Gurevich, Ori; Nachmias, Asaf; Souto, Juan. Recurrence of multiply-ended planar triangulations. Electron. Commun. Probab. 22 (2017), paper no. 5, 6 pp. doi:10.1214/16-ECP4418. https://projecteuclid.org/euclid.ecp/1483671681


Export citation

References

  • [1] L. V. Ahlfors, Lectures on quasiconformal mappings, Second, University Lecture Series, vol. 38, American Mathematical Society, Providence, RI, 2006, viii+162. With supplemental chapters by C. J. Earle, I. Kra, M. Shishikura and J. H. Hubbard.
  • [2] O. Angel, M. Barlow, O. Gurel-Gurevich, and A. Nachmias, Boundaries of planar graphs, via circle packings, Ann. Prob., to appear, (2015).
  • [3] I. Benjamini and O. Schramm, Harmonic functions on planar and almost planar graphs and manifolds, via circle packings, Invent. Math. 126 (1996), no. 3, 565–587.
  • [4] D. Chelkak, Robust Discrete Complex Analysis: A Toolbox, Ann. Prob., to appear.
  • [5] A. Grigor’yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc. (N.S.) 36 (1999), no. 2, 135–249.
  • [6] Z.-X. He and O. Schramm, Hyperbolic and parabolic packings, Discrete Comput. Geom. 14 (1995), no. 2, 123–149.
  • [7] J. T. Gill and S. Rohde, On the Riemann surface type of Random Planar Maps, Revista Mat. Iberoamericana 29 (2013), 1071–1090.
  • [8] I. Holopainen, Rough isometries and p-harmonic functions with finite Dirichlet integral, Revista Mat. Iberoamericana 10 (1994), 143–176.
  • [9] M. Kanai, Rough isometries, and combinatorial approximations of geometries of noncompact Riemannian manifolds, J. Math. Soc. Japan, 37 (1985), no. 3, 391–413.
  • [10] P. Koebe, Kontaktprobleme der konformen Abbildung, Hirzel, 1936.
  • [11] R. Lyons with Y. Peres, Probability on Trees and Networks, Cambridge University Press, 2008, In preparation. Current version available at http://mypage.iu.edu/~rdlyons/prbtree/book.pdf.
  • [12] B. Rodin and D. Sullivan, The convergence of circle packings to the Riemann mapping, J. Differential Geom. 26 (1987), no. 2, 349–360.
  • [13] S. Rohde, Oded Schramm: from circle packing to SLE, Ann. Probab. 39 (2011), no. 5, 1621–1667.
  • [14] K. Stephenson, Introduction to circle packing, Cambridge University Press, Cambridge, 2005. The theory of discrete analytic functions.